Arkiv för Matematik

, Volume 32, Issue 2, pp 393–422

Weierstrass points and gap sequences for families of curves

  • Dan Laksov
  • Anders Thorup


The theory of Weierstrass points and gap sequences for linear series on smooth curves is generalized to smooth families of curves with geometrically irreducible fibers, and over an arbitrary base scheme.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Altman, A. B. andKleiman, S. L.,Introduction to Grothendieck Duality Theory,Lecture Notes in Math. 146, Springer-Verlag, Berlin-Heidelberg, 1970.MATHCrossRefGoogle Scholar
  2. 2.
    Arakelov, S. Yu., Families of algebraic curves with fixed degeneracies,Izv. Akad. Nauk SSSR Ser. Mat. 35 (1971), 1269–1293 (Russian). English transl.: Math. USSR-Izv.5 (1971), 1277–1302.MathSciNetGoogle Scholar
  3. 3.
    Arbarello, E., Weierstrass points and moduli of curves,Compositio Math. 29 (1974), 325–342.MathSciNetGoogle Scholar
  4. 4.
    Arbarello, E., On subvarieties of the moduli space of curves of genusg defined in terms of Weierstrass points,Atti Acad. Naz. Lincei 15 (1978), 3–20.MathSciNetGoogle Scholar
  5. 5.
    Bourbaki, N.,Algèbre I, Chapitres 1 à 3, Hermann, Paris, 1970.Google Scholar
  6. 6.
    Coppens, M., Weierstrass points with two prescribed nongaps,Pacific J. Math. 131 (1988), 71–104.MathSciNetGoogle Scholar
  7. 7.
    Cukierman, F., Families of Weierstrass points,Duke Math. J. 58 (1989), 317–346.CrossRefMathSciNetGoogle Scholar
  8. 8.
    Diaz, S.,Exceptional Weierstrass points and the divisor on moduli space that they define,Mem. Amer. Math. Soc. 327, Amer. Math. Soc., Providence, R. I., 1985.Google Scholar
  9. 9.
    Diaz, S., Deformations of exceptional Weierstrass points,Proc. Amer. Math. Soc. 96 (1986), 7–10.CrossRefMathSciNetGoogle Scholar
  10. 10.
    Eisenbud, D. andHarris, J., Divisors on general curves and cuspidal rational curves,Invent. Math. 74 (1983), 371–418.CrossRefMathSciNetGoogle Scholar
  11. 11.
    Eisenbud, D. andHarris, J., Limit series: Basic theory,Invent. Math. 85 (1986), 337–371.CrossRefMathSciNetGoogle Scholar
  12. 12.
    Eisenbud, D. andHarris, J., When ramification points meet,Invent. Math. 87 (1987), 485–493.CrossRefMathSciNetGoogle Scholar
  13. 13.
    Eisenbud, D. andHarris, J., Existence, decomposition, and limits of certain Weierstrass points,Invent. Math. 87 (1987), 495–515.CrossRefMathSciNetGoogle Scholar
  14. 14.
    Eisenbud, D. andHarris, J., The monodromy of Weierstrass points,Invent. Math. 90 (1987), 333–341.CrossRefMathSciNetGoogle Scholar
  15. 15.
    Eisenbud, D. andHarris, J., The Kodaira dimension of the moduli space of curves of genus≥23,Invent. Math. 90 (1987), 359–387.CrossRefMathSciNetGoogle Scholar
  16. 16.
    Galbura, G., II wronskiano di un sistema di sezione,Ann. Mat. Pura Appl. 98 (1974), 349–355.CrossRefMathSciNetGoogle Scholar
  17. 17.
    Gatto, L.,Weight sequences versus gap sequences at singular points of Gorenstein curves, Rapporto n 19/93 (Preprint), Politecnico di Torino, Italy, 1993.Google Scholar
  18. 18.
    Griffiths, P. andHarris, J.,Principles of Algebraic Geometry, John Wiley & Sons, New York, 1978.MATHGoogle Scholar
  19. 19.
    Grothendieck, A., Rédigés avec la collaboration deDieudonné, J.,Éléments de Géométrie Algébrique IV 4, Inst. Hautes Études Sci. Publ. Math.32, 1967.Google Scholar
  20. 20.
    Hartshorne, R.,Algebraic Geometry,Graduate Texts in Math. 52, Springer-Verlag, New York, 1977.MATHGoogle Scholar
  21. 21.
    Hasse, H. andSchmidt, F. K., Noch eine Begründung der Theorie der höheren Differentialquotienten in einem algebraischen Funktionenkörper einer Unbestimmten,J. Reine Angew. Math. 177 (1937), 215–237.Google Scholar
  22. 22.
    Kleiman, S. L. andLønsted, K., Basics on families of hyperelliptic curves.,Compositio Math. 38 (1979), 83–111.MathSciNetGoogle Scholar
  23. 23.
    Laksov, D., Weierstrass points on curves,Astérisque 87–88 (1981), 221–247.MathSciNetGoogle Scholar
  24. 24.
    Laksov, D., Wronskians and Plücker formulas for linear systems on curves,Ann. Sci. École Norm. Sup. 17 (1984), 45–66.MathSciNetGoogle Scholar
  25. 25.
    Laksov, D. andThorup, A., The Brill-Segre formula for families of curves, inEnumerative Algebraic Geometry: Proceedings of the 1989 Zeuthen Symposium (Kleiman, S. L. and Thorup, A., eds.), pp. 131–148,Contemporary Math. 123, Amer. Math. Soc., Providence, R. I., 1991.Google Scholar
  26. 26.
    Lax, R., Weierstrass points on the universal curve,Math. Ann. 216 (1975), 35–42.CrossRefMathSciNetGoogle Scholar
  27. 27.
    Lax, R. andWidland, C., Gap sequences at a singularity,Pacific J. Math. 150 (1991), 111–122.MathSciNetGoogle Scholar
  28. 28.
    Matsumura, H.,Commutative Algebra, Math. Lecture Notes Series, Benjamin, New York, 1970.MATHGoogle Scholar
  29. 29.
    Matsumura, H.,Commutative Ring Theory, Advanced Mathematics8, Cambridge University Press, Cambridge, 1990.Google Scholar
  30. 30.
    Matzat, B. H.,Ein Vortrag über Weierstrasspunkte, Karlsruhe, 1975.Google Scholar
  31. 31.
    Piene, R., Numerical Characters of a curve in Projectiven-space, inReal and Complex Singularities—Oslo 1976 (Holm, P., ed.), pp. 475–495, Sijthoff and Noordhoff, Alphen aan den Rijn, 1977.Google Scholar
  32. 32.
    Rauch, H. E., Weierstrass points, branch points, and muduli of Riemann surfaces,Comm. Pure Appl. Math. 12 (1959), 543–560.MathSciNetGoogle Scholar
  33. 33.
    Rim, D. S. andVitulli, M., Weierstrass points and monomial curves,J. Algebra 48 (1977), 454–476.CrossRefMathSciNetGoogle Scholar
  34. 34.
    Schmidt, F. K., Die Wronskische Determinante in beliebigen differenzierbaren Funktionenkörper,Math. Z. 45 (1939), 62–74.CrossRefMathSciNetGoogle Scholar
  35. 35.
    Schmidt, F. K., Zur arithmetischen Theorie der algebraischen Funktionen II,Math. Z. 45 (1939), 75–96.CrossRefMathSciNetGoogle Scholar
  36. 36.
    Segre, C., Introduzione alla geometria sopra un ente algebrice simplicemente infinito,Ann. Mat. Pura Appl. 22 (Ser II) (1894), 4–142.Google Scholar
  37. 37.
    Serre, J.-P.,Groupes algébriques et corps de classes, Herman, Paris, 1959.MATHGoogle Scholar
  38. 38.
    Thorup, A. andKleiman, S., Complete Bilinear Forms, inAlgebraic Geometry, Sundance 1986 (Holme, A. and Speiser, R., eds.),Lecture Notes in Math. 1311, pp. 253–320, Springer-Verlag, Berlin-Heidelberg, 1988.CrossRefGoogle Scholar
  39. 39.
    Widland, C. andLax, R., Weierstrass points on Gorenstein curves,Pacific J. Math. 142 (1990), 197–208.MathSciNetGoogle Scholar

Copyright information

© Institut Mittag-Leffler 1994

Authors and Affiliations

  • Dan Laksov
    • 1
  • Anders Thorup
    • 2
  1. 1.Department of MathematicsKTHStockholmSweden
  2. 2.Matematisk InstitutKøbenhavn ØDenmark

Personalised recommendations